Zena’s Online Journal – Alemtuzumab.

Today I started my Alemtuzumab treatment at the Health University Hospital Wales in Cardiff.

It was touch and go last week as I was just getting over my chest infection. I had to have emergency antibiotics to clear the infection before starting my treatment, followed by an x-ray to make sure it was safe to go on to the next phase.

08.00 am

So today is the day and I am having my treatment, I am now hooked up to the infusion drip, I have had steroids, aciclovir, 1 x antihistamine, 1 x antibiotic, 2 x paracetamols, and ibuprofen.

I feel I should have gotten there a little earlier because by the time I had my ECG done this morning I started to get hungry. My mum told me to order a Deliveroo, which I would not do, can you just imagine a pizza delivery rolling up.

Anyway, I have two more days of this so will keep you updated as the days progress.

15.52 pm.

My treatment is over for the day but I have a very high temperature and a really bad headache. They are monitoring me for the next two hours.

I did not bring my Apple watch to monitor my heart rate although it was noted on their machines that my heart rate spiked to 180/60.

I will charge my watch tonight.

I had to share my room with another lady who told me she was only in for the day and was only getting one day of treatment as she suffers from Stiff Person Syndrome. She told me she gave up her career in Law because of her illness.

https://www.ninds.nih.gov/health-information/disorders/stiff-person-syndrome

I won’t post two more separate posts but instead, I will just update a continuation of this one tomorrow.

Update 05/07/22

My temp was a little high 37.6 -37.7 but we came to the conclusion it was probably because I walked in and it’s warm out. The nurse said I had a higher level of glucose in my wee but she said it was probably from my steroids yesterday and told me to avoid eating so much sugar and then lastly I had an elevated CRP level in my blood which can be an indication of infection but because I’m not showing any symptoms of infection, they’ve decided to continue with the treatment.

I’m on steroids as we speak. The doctor from yesterday annoyed me, he just stares and lingers and then comes over and tells me about my blood and asks to listen to my chest then tells me to breathe in and out, like wtf do you think I normally do? (I get it, he was checking my lungs but what is the point when I had an x-ray to check for a chest infection) Does he not think I breathe on the regular? 🙄

I’ve had my cannula removed, don’t think my vein could handle it any longer because the nurse said she could see it was a bit swollen and I did say it was really tender to touch so she just said she’ll take it out and re-do it.

Update 06/07/22

Today is my last day of treatment and have had the awful doctor again today that does not wear his name badge and only introduces himself as ‘Doctor’ he never takes notes or writes anything down. With a little investigation, I found that all doctors and medical staff have to wear name badges otherwise they could face disciplinary action. Read the NHS Policy below:

HR_150

I should by rights report him and have sneakily taken a photo of him whilst he was not looking. ( I have not published it because of data protection but it is on my phone). He could be a civilian pretending to be a doctor for all I know and it seems weird that he gives off bad vibes, even the patients sharing my room agree with me.

08.13 am

My obs were fine and so is my wee.

Will give a final update once I have left the hospital later today.

13.37 pm

I had to have a second blood test done of the day not sure why.

15.37 pm

I had to have my third blood test because someone lost my second set of blood in transport so I’m not in the best of moods.

16.32 pm

I was finally discharged. I was told that they have marked my blood as urgent and if I do not hear back from them no news is good news so to speak.

I did not have a high-temperature today, but I did have severe heartburn, and everything I drank and ate tasted metal, even the tuna sandwich. I also started to have a headache.

I am glad it’s over, although for the next 3 weeks I have to self-isolate.

I will now just have to wait for my next MRI to see what changes have happened but that won’t be until later this year Sept/Oct time.

Update 07/07/22

Just a quick update the dreaded rash has reared its ugly head it is all over my legs and my arms. I have antihistamines which the hospital gave me but it is not a prevention of getting the rash or a cure it is just a remedy to ease the discomfort. I am going to buy some chamomile lotion which I am surprised the hospital did not give me. I suppose because they did not see a rash at the time I was on the ward I guess they thought I did not need it. I look like I have chicken pox.

08/07/22

LEGS UPPER AND LOWER.
TORSO

How long does it take for your immune system to recover after Lemtrada?

After IV administration, there is rapid and profound lymphopenia that gradually recovers (return of absolute lymphocyte count to the lower limit of normal in 40% of patients at 6 months and in 80% by 12 months).

Is alemtuzumab a chemotherapy?

Alemtuzumab is a type of targeted cancer drug. It’s a treatment for some types of leukaemia and skin lymphoma. And may be used as part of a stem cell transplant.

https://my.clevelandclinic.org/departments/neurological/depts/multiple-sclerosis/ms-approaches/lemtrada-alemtuzumab

https://www.cancerresearchuk.org/about-cancer/cancer-in-general/treatment/cancer-drugs/drugs/alemtuzumab

#ms #multiplesclerosis #multiplesclerosistreatment #lemtrada #alemtuzumab

+ posts

Zena is studying BA Hons Marketing Management at Cardiff Metropolitan University.

Zena may look normal to an untrained eye even though she has an invisible disability. Thanks to a great support network she is able to fit into society and can get additional help, whenever she needs it.

Zena aspires to be a role model for young people with Multiple Sclerosis.

Zena is also 'The Assistant Editor' of Disability UK Disabled Entrepreneur Journal, and Cymru Marketing Journal.

Spread the love